Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 25, 2013, 1:47 PM CST for Bienville Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2013, 1:47 PM CST (19:47 UTC)
- Expired
- Feb 25, 2013, 2:15 PM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 2:10 PM CST | FUNNEL CLOUD | Martin, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 12:26 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
073
WFUS54 KSHV 251947
TORSHV
LAC013-069-081-252015-
/O.NEW.KSHV.TO.W.0022.130225T1947Z-130225T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CST MON FEB 25 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
EASTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 215 PM CST
* AT 143 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAKE END...
OR 17 MILES NORTHWEST OF NATCHITOCHES...MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTIN...ASHLAND...WOMACK...SALINE AND CASTOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3190 9338 3193 9337 3193 9336 3194 9336
3228 9319 3216 9296 3186 9329
TIME...MOT...LOC 1947Z 212DEG 38KT 3196 9329
$$
201 follow-up statement
244 WWUS54 KSHV 252000 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST MON FEB 25 2013 LAC013-069-081-252015- /O.CON.KSHV.TO.W.0022.000000T0000Z-130225T2015Z/ RED RIVER LA-NATCHITOCHES LA-BIENVILLE LA- 200 PM CST MON FEB 25 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR BIENVILLE...NATCHITOCHES AND RED RIVER PARISHES... AT 151 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTH OF MARTIN...OR 19 MILES NORTHWEST OF NATCHITOCHES...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...WOMACK...SALINE AND CASTOR PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3192 9324 3197 9334 3228 9319 3216 9296 TIME...MOT...LOC 1959Z 212DEG 38KT 3207 9321 $$ 20
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 25, 12:42 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 25, 12:42 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 PM CST MON FEB 25 2013
.DISCUSSION...
JUST SENT OUT A QUICK UPDATE FOR TORNADO WATCH 42 WHICH IS IN EFFECT
UNTIL 8 PM TONIGHT. LATEST RADAR IMAGERY FROM KLCH INDICATES
SUBSTANTIAL CONVECTION STREAMING NORTHEAST ALONG AND AHEAD OF AN
EASTWARD MOVING DRY LINE ALONG THE WESTERN LOUISIANA BORDER.
TORNADO WATCH COVERS ALL OF OUR LOUISIANA PARISHES AND ADJACENT
TEXAS AND ARKANSAS COUNTIES. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 38 59 35 60 34 / 30 10 10 10 10
MLU 41 57 35 61 36 / 50 10 10 10 10
DEQ 35 52 29 54 29 / 60 20 10 10 10
TXK 37 54 32 56 33 / 50 10 10 10 10
ELD 37 54 32 58 32 / 60 20 10 10 10
TYR 37 57 34 58 34 / 20 10 10 10 10
GGG 37 58 33 59 33 / 20 10 10 10 10
LFK 36 61 35 64 35 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
ZONES: LAZ001-002-010-017.
LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: LAZ003>006-011>014-018>022.
OK...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST TUESDAY FOR THE FOLLOWING
ZONES: TXZ108>112-124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM CST TUESDAY
FOR THE FOLLOWING ZONES: TXZ096-097.
&&
05/24Hazardous weather outlook, Feb 25, 11:28 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1128 AM CST MON FEB 25 2013 ARZ071>073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138- 149>153-165>167-261730- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1128 AM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE AREA. HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES MAY BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-108-109-111-112-261730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS- 1128 AM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A SURFACE LOW AND UPPER LOW MOVING ACROSS THE RED RIVER VALLEY AND INTO ARKANSAS...AND ALONG A DRY LINE/COLD FRONT SPREADING EAST ACROSS THE AREA. SOME STORMS MAY PRODUCE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS COLDER AIR MOVES INTO THE REGION BEHIND THE DRY LINE/COLD FRONT EARLY TUESDAY MORNING...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ALONG AND NEAR THE INTERSTATE 30 CORRIDOR. A TRANSITION TO ENTIRELY SNOW WILL BE POSSIBLE IN THE TERRAIN OF SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS MID MORNING TUESDAY. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Special weather statement, Feb 25, 12:56 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CST MON FEB 25 2013
LAZ001-002-010-TXZ151-153-252000-
BOSSIER-CADDO-DE SOTO-PANOLA-SHELBY-
1256 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA...
IN EASTERN TEXAS...
SHELBY...
IN NORTHWEST LOUISIANA...
DE SOTO...CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...LOGANSPORT...SHREVEPORT...STONEWALL AND
JOAQUIN...
AT 1256 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JOAQUIN...OR 15 MILES NORTHEAST
OF CENTER...MOVING NORTHEAST AT 45 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
20Local storm report, Feb 25, 12:58 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 2 E WILTON 33.74N 94.11W
02/25/2013 E1.25 INCH LITTLE RIVER AR PUBLIC
&&
EVENT NUMBER SHV1300010
19Local storm report, Feb 25, 1:22 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL PLAIN DEALING 32.91N 93.70W
02/25/2013 E1.00 INCH BOSSIER LA LAW ENFORCEMENT
&&
EVENT NUMBER SHV1300011
MDVLocal storm report, Feb 25, 1:27 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL NASHVILLE 33.94N 93.85W
02/25/2013 E1.00 INCH HOWARD AR LAW ENFORCEMENT
&&
EVENT NUMBER SHV1300012
MDVSpecial weather statement, Feb 25, 1:30 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CST MON FEB 25 2013
ARZ060-061-070-071-252015-
HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
130 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...EMMET...FULTON...GARLAND...HOPE...LEWISVILLE...
PERRYTOWN...PRESCOTT AND WASHINGTON...
AT 126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF GARLAND...OR 10
MILES NORTHWEST OF LEWISVILLE...MOVING NORTHEAST AT 60 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
19Special weather statement, Feb 25, 1:37 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CST MON FEB 25 2013
LAZ002>004-252015-
BOSSIER-CLAIBORNE-WEBSTER-
137 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE...DUBBERLY...HAUGHTON...HOMER...MINDEN AND
SIBLEY...
AT 134 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOSSIER CITY...
MOVING NORTHEAST AT 55 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:26 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
| Feb 25, 12:46 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 44 min |
| Feb 25, 1:02 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 43 min |
| Feb 25, 1:13 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 62 min |
| Feb 25, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 41 min |
| Feb 25, 1:32 PM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 58 min |
| Feb 25, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 66 min |
| Feb 25, 1:59 PM CST | Severe Thunderstorm Warning | SHV | Webster | 46 min |
| Feb 25, 2:13 PM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 47 min |
| Feb 25, 2:20 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 55 min |
| Feb 25, 2:24 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Red River and 2 more | 66 min |
| Feb 25, 2:33 PM CST | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 42 min |
| Feb 25, 2:42 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 48 min |
| Feb 25, 2:53 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 52 min |
| Feb 25, 3:00 PM CST | Tornado Warning | SHV | Claiborne, Lincoln, Union | 45 min |
| Feb 25, 3:18 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 57 min |
| Feb 25, 3:24 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Winn | 66 min |
| Feb 25, 3:31 PM CST | Areal Flood Advisory | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 59 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.